MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS TECHNOLOGIES AS ALERE AFINION AS100 ANALYZER

ABBOTT DIAGNOSTICS TECHNOLOGIES AS ALERE AFINION AS100 ANALYZER
Model Number 1115390
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : device requested, but not yet returned.
 
Event or Problem Description
On (b)(6) 2024 a customer called to report error code 214 (test cartridge or analyzer failure) and provided the following product details: analyzer serial number: (b)(6).Software version: 7.03.Cartridge type: hba1c.Cartridge lot number: not provided.There were no known shipping concerns or environmental condition concerns.The temperature in the facility was reported to be 68-70 degrees fahrenheit ( 20-21 degrees celsius).Frequency of failed assays: 3-4 times.Customer also reported that tech went over to service the afinion instrument, and there was a visible electrical spark from the cord.The incident did not trip the circuit breaker, and the cord was not plugged into a surge protector.Tech stopped working on the analyzer immediately and called technical services (ts) for assistance.No one was touching or using the analyzer when the spark occurred.The tech was wearing rubber soled shoes, short sleeve shirt and pants.There was no attempt to use the instrument after sparking.The tech was advised not to use the instrument after the sparking event.On january 25, 2024 additional information was received that the customer was using the old power supply (model # fra042-f24-8).
 
Event or Problem Description
On january 24, 2024 a customer called to report error code 214 (test cartridge or analyzer failure) and provided the following product details: analyzer serial number: (b)(6).Software version: 7.03.Cartridge type: hba1c.Cartridge lot number: not provided.There were no known shipping concerns or environmental condition concerns.The temperature in the facility was reported to be 68-70 degrees fahrenheit ( 20-21 degrees celsius).Frequency of failed assays: 3-4 times.Customer also reported that tech went over to service the afinion instrument, and there was a visible electrical spark from the cord.The incident did not trip the circuit breaker, and the cord was not plugged into a surge protector.Tech stopped working on the analyzer immediately and called technical services (ts) for assistance.No one was touching or using the analyzer when the spark occurred.The tech was wearing rubber soled shoes, short sleeve shirt and pants.There was no attempt to use the instrument after sparking.The tech was advised not to use the instrument after the sparking event.On january 25, 2024 additional information was received that the customer was using the old power supply (model # fra042-f24-8).
 
Additional Manufacturer Narrative
Upon completion of investigation it was observed that lot number has changed.

Brand Name
ALERE AFINION AS100 ANALYZER
Common Device Name
ANALYZER
Manufacturer (Section D)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
p.o. box 6863, rodeløkka
oslo NO-05 04
NO  NO-0504
Manufacturer (Section G)
ABBOTT DIAGNOSTICS TECHNOLOGIES AS
kjelsåsveien 161
p.o. box 6863, rodeløkka
oslo 0884
NO   0884
Manufacturer Contact
claire dora
kjelsåsveien 161
p.o. box 6863, rodeløkka
oslo NO-05-04
NO   NO-0504
90756000
MDR Report Key18729398
Report Number9613069-2024-00001
Device Sequence Number17906255
Product Code JQT
UDI-Device Identifier07070060008042
UDI-Public07070060008042
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K180269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 11/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number1115390
Device Catalogue Number1115390
Device Lot Number10205656
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer10/28/2024
Initial Report FDA Received Date02/19/2024
Supplement Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown